Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 43, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 2, 2008, 11:54 AM CDT for Panola County, Texas. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 11:54 AM CDT (16:54 UTC)
- Expired
- May 2, 2008, 12:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Panola County, TX
The radar
The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:55 AM CDT | TORNADO | 5 Sw Beckville, TX | AN EF1 TORNADO OCCURRED ALONG COUNTY ROAD 241 AND MOVED SOUTHEASTWARD ALONG COUNTY ROAD 224 BEFORE LIFTING. NUMEROUS HOMES WERE DAMAGED MAINLY FROM FALLING TREES. NUMEROUS LARGE TREES WERE SNAPPED AND OR UPROOTED ALONG THE PATH WHICH ENDED 5 MILES SOUTHEAST AL |
| May 2, 12:04 PM CDT | TORNADO | Beckville, TX | PANOLA COUNTY SHERIFF REPORTS TORNADO ON THE GROUND ON FM 124 NEAR BECKVILLE |
| May 2, 12:08 PM CDT | FUNNEL CLOUD | 2 N Carthage, TX | HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION. NWS STORM SURVEY CONFIRMS NO DAMAGE OCCURRED ON THE NORTH SIDE OF CARTHAGE |
| May 2, 12:08 PM CDT | TORNADO | 2 N Carthage, TX | HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION. POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 8:49 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 021655 TORSHV TXC365-021745- /O.NEW.KSHV.TO.W.0043.080502T1654Z-080502T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT FRI MAY 2 2008 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... CENTRAL PANOLA COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF CARTHAGE... * UNTIL 1245 PM CDT * AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS REPORT A TORNADO ON THE GROUND 2 MILES SOUTHWEST OF BECKVILLE TEXAS...MOVING EAST NEAR 35 MPH. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGE EARLIER WEST OF BECKVILLE TEXAS. IF YOU LIVE IN BECKVILLE AND THE CARTHAGE AREA...TAKE COVER IMMEDIATELY. * THE TORNADO WILL BE NEAR... BECKVILLE BY NOON CDT... CARTHAGE BY 1215 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. LAT...LON 3235 9418 3211 9417 3213 9453 3228 9452 TIME...MOT...LOC 1654Z 271DEG 21KT 3219 9448 $$ 13
2 follow-up statements
000 WWUS54 KSHV 021709 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1207 PM CDT FRI MAY 2 2008 TXC365-021745- /O.CON.KSHV.TO.W.0043.000000T0000Z-080502T1745Z/ PANOLA TX- 1207 PM CDT FRI MAY 2 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR CENTRAL PANOLA COUNTY... AT 1207 PM CDT...A TORNADO WAS REPORTED ON THE GROUND APPROXIMATELY 2 MILES SOUTHEAST OF BECKVILLE OR JUST NORTHWEST OF CARTHAGE TEXAS...MOVING EAST AT 30 MPH. DAMAGE WAS REPORTED ON FARM TO MARKET 124 NEAR BECKVILLE. IF YOU LIVE IN BECKVILLE...CARTHAGE OR ARE TRAVELING NORTH ON HIGHWAY 59 OR 79 NORTH OF CARTHAGE...TAKE COVER IMMEDIATELY. THE TORNADO WILL BE NEAR... CARTHAGE BY 1215 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. LAT...LON 3229 9418 3211 9417 3215 9446 3226 9445 TIME...MOT...LOC 1707Z 268DEG 21KT 3220 9439 $$ 13
000 WWUS54 KSHV 021729 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1227 PM CDT FRI MAY 2 2008 TXC365-021745- /O.CON.KSHV.TO.W.0043.000000T0000Z-080502T1745Z/ PANOLA TX- 1227 PM CDT FRI MAY 2 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR CENTRAL PANOLA COUNTY... AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS INDICATE THAT THE ROTATION WITH THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING FOR NORTHERN PANOLA COUNTY HAS WEAKENED. HOWEVER...INFLOW AND STORM STRUCTURE REMAINS WELL DEFINED AND THE ROTATION COULD STRENGTHEN AGAIN. THUS THE TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM. THE TORNADO WILL BE NEAR... RURAL PANOLA COUNTY AT 1240 PM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. LAT...LON 3215 9431 3228 9432 3229 9418 3214 9417 TIME...MOT...LOC 1727Z 268DEG 21KT 3220 9425 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 2, 11:45 AM CDT, 9 minutes earlier.
Area forecast discussion, May 2, 11:45 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT FRI MAY 2 2008 .DISCUSSION... WILL UPDATE ZONES SHORTLY FOR THIS AFTERNOON. FRONT HAS PROGRESSED TO A HOPE ARKANSAS TO JACKSONVILLE TEXAS LINE AT THIS TIME. WILL ELIMINATE TORNADO WATCH FOR ALL COUNTIES BEHIND THE SURFACE FRONT. TEMPS WILL HAVE TO BE ADJUSTED SOME...BUT SKIES CLEARING RAPIDLY BEHIND FRONT WILL OFFSET COOL AIR ADVECTION TO SOME EXTENT. PRESSURE GRADIENT IS SLACKING OFF...SO DO NOT THINK LAKE WIND ADVSY WILL BE NEEDED PAST NOON. POPS RAISED SLIGHTLY SOME AREAS AHEAD OF LINE. && AVIATION... MIX OF VFR/MVFR CIGS WITH A TOR WATCH OVER I-20 AND NORTH. ALSO...A LINE OF SHWR/TSTMS DRAPED FROM KDEQ TO NEAR KTYR...WITH OTHER LIGHT SHWRS/ISOL TSTM NEAR KELD DIMINISHING. MODELS ARE AGGRESSIVELY PROGRESSING A FRONT TOWARD THE AREA THIS MORNING...AND WITH DECENT MOISTURE...AND INSTABILITY TEMPO WILL LIKELY KEEP TSRA IN 18Z TAFS. MODELS STALL THE FRONT ONCE IT MOVES INTO THE CWA...LEAVING THE POTENTIAL FOR TSRA THROUGH THE END OF THE 12Z TAF PERIOD. TSRA WILL REMAIN THE MAIN THREAT FOR AVIATION INTEREST TODAY...BUT MVFR TO VFR FLIGHT CONDITIONS WILL BE COMMON WITH GUSTY SOUTHERLY WINDS FOR MOST WITH SOME MODERATE WEST WINDS OVER THE WESTERN SECTIONS. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 59 76 53 / 80 60 10 0 MLU 81 63 76 54 / 80 80 20 0 DEQ 76 50 71 43 / 10 10 10 0 TXK 77 55 69 49 / 20 20 10 0 ELD 78 57 73 49 / 80 60 10 0 TYR 78 56 73 52 / 10 10 10 0 GGG 78 57 74 52 / 40 30 10 0 LFK 84 64 80 56 / 60 70 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/24
Hazardous weather outlook, May 2, 6:25 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CDT FRI MAY 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 625 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH THROUGH THE FOUR STATE AREA BEGINNING IN SOUTHEAST OK THIS MORNING AND ADVANCING THROUGH CENTRAL LA BY LATE THIS EVENING. STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT...TO THE NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS...WITH THE GREATEST THREAT OF SEVERE WEATHER LOCATED ACROSS SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA THIS EVENING. THE MAIN THREATS FOR TODAY WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE EARLY MORNING HOURS OF SATURDAY ACROSS CENTRAL LOUISIANA BEFORE EXITING THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TODAY...MAINLY FOR LOCATIONS NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS. 18
In the hours before
Local storm report, May 2, 7:45 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL SMITHVILLE 34.47N 94.65W
05/02/2008 E0.75 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
18Special weather statement, May 2, 8:32 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CDT FRI MAY 2 2008
TXZ109>111-124-125-136-137-150-021430-
CAMP-GREGG-MORRIS-RUSK-SMITH-TITUS-UPSHUR-WOOD-
832 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 930 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
TITUS...MORRIS...CAMP...WOOD...UPSHUR...SMITH...GREGG AND RUSK
INCLUDING THE FOLLOWING LOCATIONS
BIG SANDY...CLARKSVILLE CITY...EAST MOUNTAIN...GILMER...
GLADEWATER...GOLDEN...HAINESVILLE...HAWKINS...HOARD...KILGORE...
LIBERTY CITY...LINDALE...MINEOLA...QUITMAN...ROSEWOOD...TYLER...
WEST MOUNTAIN AND WHITE OAK
AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF VAN...OR 8 MILES SOUTHWEST
OF MINEOLA...MOVING EAST AT 38 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3235 9480 3226 9548 3235 9546 3249 9561
3269 9562 3272 9565 3275 9565 3306 9477
TIME...MOT...LOC 1332Z 267DEG 33KT 3260 9556
14Special weather statement, May 2, 11:03 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 AM CDT FRI MAY 2 2008
TXZ138-150-151-021630-
HARRISON-PANOLA-RUSK-
1103 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1130 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
HARRISON...RUSK AND PANOLA
INCLUDING THE FOLLOWING LOCATIONS
BECKVILLE...HENDERSON...JOINERVILLE...NEW LONDON AND TATUM
AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM LIKELY PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS TO NEAR 70 MPH JUST NORTH OF HENDERSON TEXAS. THIS STORM HAS
EXHIBITED STRONG ROTATION ALOFT IN THE STORM. IF THIS ROTATION BEGINS
TO LOWER WITH THE DOWNDRAFT...A TORNADO WARNING WILL BE NEEDED FOR
THIS THUNDERSTORM.
LAT...LON 3226 9494 3238 9467 3237 9459 3239 9458
3240 9460 3248 9440 3227 9430 3210 9486
TIME...MOT...LOC 1603Z 247DEG 36KT 3222 9480
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:49 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 8 hr |
| May 2, 8:32 AM CDT | Special Weather Statement | SHV | Camp, Gregg, Smith, Upshur, Wood | 58 min |
| May 2, 9:12 AM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 33 min |
| May 2, 9:43 AM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith, Upshur, Wood | 33 min |
| May 2, 9:47 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| May 2, 10:08 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Upshur | 37 min |
| May 2, 10:19 AM CDT | Tornado Warning | SHV | Bowie | 41 min |
| May 2, 10:40 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Rusk, Smith | 35 min |
| May 2, 11:03 AM CDT | Special Weather Statement | SHV | Rusk | 27 min |
| May 2, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 47 min |
| May 2, 11:21 AM CDT | Tornado Warning | SHV | Panola, Rusk | 39 min |
| May 2, 12:40 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 23 min |
| May 2, 12:58 PM CDT | Special Weather Statement | SHV | Panola | 32 min |
| May 2, 2:46 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 44 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.